Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 70, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 27, 2013, 3:48 PM EDT. It took effect at Jul 28, 2013, 12:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2013, 3:48 PM EDT (19:48 UTC)
- In effect from
- Jul 28, 2013, 12:00 AM EDT
- Expired
- Jul 28, 2013, 6:26 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
635 WHUS71 KBUF 271948 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EDT SAT JUL 27 2013 LEZ040-041-280400- /O.NEW.KBUF.SC.Y.0070.130728T0400Z-130728T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 348 PM EDT SAT JUL 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SUNDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
4 follow-up statements
657 WHUS71 KBUF 272338 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 738 PM EDT SAT JUL 27 2013 LOZ045-280745- /O.EXB.KBUF.SC.Y.0070.130728T0600Z-130728T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 738 PM EDT SAT JUL 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET FROM STONY POINT NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-280745- /O.CON.KBUF.SC.Y.0070.130728T0400Z-130728T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 738 PM EDT SAT JUL 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
693 WHUS71 KBUF 280234 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1034 PM EDT SAT JUL 27 2013 LEZ040-041-281045- /O.CON.KBUF.SC.Y.0070.130728T0400Z-130728T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1034 PM EDT SAT JUL 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-281045- /O.CON.KBUF.SC.Y.0070.130728T0600Z-130728T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1034 PM EDT SAT JUL 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT SUNDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET FROM STONY POINT NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
453 WHUS71 KBUF 280823 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 423 AM EDT SUN JUL 28 2013 LEZ040-041-281500- /O.CON.KBUF.SC.Y.0070.000000T0000Z-130728T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 423 AM EDT SUN JUL 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-281500- /O.CON.KBUF.SC.Y.0070.000000T0000Z-130728T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 423 AM EDT SUN JUL 28 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET FROM STONY POINT NORTHWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
496 WHUS71 KBUF 281026 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 626 AM EDT SUN JUL 28 2013 LEZ040-041-LOZ045-281130- /O.CAN.KBUF.SC.Y.0070.000000T0000Z-130728T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 626 AM EDT SUN JUL 28 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW ADVISORY LEVELS AND SHOULD CONTINUE TO DIMINISH THIS MORNING...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 2:37 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 27, 2:37 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 237 PM EDT SAT JUL 27 2013 .SYNOPSIS... A COLD FRONT WILL APPROACH THIS AFTERNOON BRINGING SHOWERS WITH A FEW SCATTERED THUNDERSTORMS. MORE WIDESPREAD SHOWERS ARE EXPECTED TONIGHT AND EARLY SUNDAY AS THE FRONT CROSSES THE REGION. SUNSHINE WILL RETURN TO THE REGION IN THE WAKE OF THE FRONT DURING THE COURSE OF SUNDAY AND THIS WILL BE FOLLOWED BY SEASONABLY COOL WEATHER TO START THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... RAIN SHOWERS WITH ISOLATED LIGHTNING COVERAGE ARE SHOWING UP ON RADAR ACROSS FAR WESTERN NEW YORK THIS AFTERNOON. THIS PRECIPITATION WILL CONTINUE TO LIFT NORTH AND EAST THROUGH THE AFTERNOON SPREADING ACROSS CENTRAL NEW YORK BY THIS EVENING. FORCING MECHANISMS ARE BROUGHT BY A COLD FRONT WHICH IS SHIFTING ACROSS EASTERN MICHIGAN ALONG WITH FALLING HEIGHTS ALOFT AS A MID LEVEL CUT OFF LOW SLOWLY SHIFTS EAST TOWARD THE CENTRAL LAKES. EXTENSIVE CLOUD COVER AHEAD OF THE FRONT HAS KEEP INSTABILITY WEAK THIS AFTERNOON WITH CONVECTION LIMITED TO MAINLY ALONG THE COLD FRONT AND ASSOCIATED WITH A FEW EMBEDDED MID LEVEL SHORT WAVE TROUGHS ROTATING AROUND THE PARENT LOW. ONE OF THESE WHICH IS SHIFTING ACROSS WEST CENTRAL PA WILL SHIFT INTO THE INTERIOR SOUTHERN TIER AND FINGER LAKES GOING INTO THE AFTERNOON. BULK WIND SHEAR OF 25-35 KNOTS MAY ALLOW SOME OF THE STRONGER STORMS TO BRING SOME GUSTY WINDS. REMOVED THE ENHANCED WORDING FROM THE FORECAST GRIDS DUE TO LIMITED COVERAGE OF THIS POSSIBILITY. FURTHER EAST MORE SUNSHINE HAS ALLOWED TEMPERATURES TO WARM INTO THE LOW 80S EARLY THIS AFTERNOON. ANALYSIS OF LOW LEVEL TEMPERATURE LAPSE RATES SHOWS A FEW AREAS WITH 8+ C/KM. THIS MAY ALLOW SOME OF THE SHOWERS TO INTENSIFY A BIT ONCE THEY LIFTS NORTHEAST ACROSS CENTRAL NEW YORK LATER THIS AFTERNOON AND EVENING. TONIGHT...THE SFC COLD FRONT WILL SLOWLY PUSH UP LAKE ERIE AND ACROSS THE FAR WESTERN COUNTIES. CONTINUED LIFT FROM A 100KT H25 JET TO OUR WEST AND A DIVERGENT FLOW ABV H5 DURING THE COURSE OF TONIGHT WILL COMBINE WITH STRONGER LOW LEVEL FORCING ALONG AND AHEAD OF THE SFC FRONT TO GENERATE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS OUR FORECAST AREA. WILL USE HIGH LIKELY POPS FOR THE BULK OF THE REGION WITH SOME POCKETS OF CAT POPS. UNLIKE THE PAST FEW DAYS THAT HAVE FEATURED COMFORTABLY LOW HUMIDITY LEVELS...DEW POINTS WILL CLIMB BACK INTO THE 60S THIS AFTERNOON AND TONIGHT. THIS WILL PROMOTE SOMEWHAT STICKIER CONDITIONS...WITH MAX TEMPS THIS AFTERNOON RANGING FROM THE MID AND UPPER 70S ACROSS THE MAJORITY OF THE SRN TIER TO THE MID 80S OVER PORTIONS OF THE FINGER LAKES AND EASTERN LAKE ONTARIO REGIONS. A MORE NOTICEABLE INCREASE IN HUMIDITY WILL BE FELT TONIGHT WHEN DEW POINTS IN THE LOW TO MID 60S AND A DEEP SOUTHERLY FLOW WILL HOLD TEMPERATURES SOME 10 DEGREES HIGHER THAN RECENT NIGHTS. OVERNIGHT LOWS WILL GENERALLY RANGE FROM THE UPPER 50S OVER THE WESTERN SOUTHERN TIER TO THE MID 60S EAST OF THE GENESEE VALLEY. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... DURING THE COURSE OF SUNDAY...THE ANOMALOUSLY DEEP UPPER LOW TO OUR WEST WILL WOBBLE EASTWARD ACROSS THE MICHIGAN STRAITS...WHILE ALSO PUSHING ITS ASSOCIATED COLD FRONT FROM WESTERN NEW YORK INTO THE NORTH COUNTRY. PLENTIFUL LIFT AND MOISTURE ALONG AND IMMEDIATELY AHEAD OF THE FRONT WILL CONTINUE TO PRODUCE A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS AS THIS FEATURE WORKS EASTWARD...WHICH WILL REMAIN COVERED WITH A SWATH OF HIGH LIKELY POPS. FOLLOWING THE FRONTAL PASSAGE...THE CONVECTION SHOULD QUICKLY TAPER OFF FROM WEST TO EAST AS STRONG DRY SLOTTING OVERSPREADS THE REGION...WITH AREAS FROM THE GENESEE VALLEY WESTWARD LIKELY SEEING A RETURN TO MOSTLY SUNNY SKIES FOR THE BULK OF THE AFTERNOON. AS FOR TEMPS... 850 MB TEMPS WILL FALL OFF TO AROUND +8C ACROSS FAR WNY AND TO THE +11C/+12C RANGE FROM THE GENESEE VALLEY EASTWARD...WHICH WILL RESULT IN SOMEWHAT COOLER HIGHS COMPARED TO SATURDAY. AT THIS POINT... EXPECT READINGS TO RANGE FROM WITHIN A FEW DEGREES OF 70 ACROSS FAR WESTERN SECTIONS...TO THE MID AND UPPER 70S ALONG AND EAST OF THE GENESEE RIVER. SUNDAY NIGHT AND VERY EARLY MONDAY...THE CORE OF THE UPPER LOW WILL SLIDE A BIT FURTHER EAST INTO EASTERN ONTARIO PROVINCE...WHILE PUSHING THE AFOREMENTIONED COLD FRONT OUT OF OUR AREA AND INTO NEW ENGLAND. THIS WILL RESULT ANY LEFTOVER SCATTERED SHOWERS ACROSS THE NORTH COUNTRY ENDING FAIRLY EARLY IN THE EVENING... LEAVING BEHIND A DRY NIGHT FOR THE VAST MAJORITY OF THE AREA. THE LONE EXCEPTION TO THIS WILL COME ACROSS FAR WESTERN NEW YORK...WHERE DEEPER MOISTURE WILL MAKE A GRADUAL RETURN IN CONJUNCTION WITH THE APPROACH OF THE UPPER LOW AND ITS MAIN AXIS OF SHORTWAVE ENERGY. COUPLED WITH THE FAVORABLE NOCTURNAL TIMING AND 850 MB TEMPS FALLING A BIT FURTHER TO AROUND +7C...THE INCREASING MOISTURE AND LIFT WILL HELP PROVIDE AN ENVIRONMENT CONDUCIVE TO THE DEVELOPMENT OF SOME LAKE EFFECT RAIN SHOWERS ACROSS THE NIAGARA FRONTIER OVERNIGHT... WITH THIS ACTIVITY BECOMING MOST ORGANIZED AROUND OR SHORTLY AFTER DAYBREAK ON MONDAY. AT THIS JUNCTURE...FEEL THAT ENOUGH MOISTURE... LIFT...AND INSTABILITY SHOULD BE PRESENT TO RETAIN THE LIKELY POPS FROM OUR EXISTING CONTINUITY...WHILE ALSO SUPPORTING AN ADDED CHANCE OF SOME EMBEDDED THUNDER. AS FOR PLACEMENT OF THE LAKE EFFECT... MODEL DIFFERENCES PERSIST WITH RESPECT TO THE ORIENTATION OF THE STEERING WINDS...THOUGH GIVEN THE ORIENTATION/TRACK OF THE UPPER LOW AND THE HISTORICAL TENDENCY OF THE GUIDANCE TO PLACE THE LAKE EFFECT A LITTLE TOO FAR SOUTH OF WHERE IT ACTUALLY WINDS UP...TEND TO FAVOR THE MORE SOUTH-SOUTHWESTERLY FLOW AND FURTHER NORTHWARD POSITIONING SUGGESTED BY THE 00Z NAM. THIS WOULD PLACE THE BULK OF THE LAKE EFFECT FROM THE NIAGARA PENINSULA EASTWARD ACROSS THE NORTHERN SUBURBS OF BUFFALO AND NIAGARA/ORLEANS COUNTIES...OR A LITTLE FURTHER NORTH THAN ADVERTISED IN THE PREVIOUS FORECAST. DURING MONDAY...THE CENTER OF THE UPPER LOW WILL DRIFT EAST TO THE ONTARIO/QUEBEC BORDER...WITH THE CORE OF ITS COOL POOL/AREA OF DEEPER MOISTURE SETTLING DIRECTLY OVER OUR REGION. WITH THE RETURN OF DAYTIME HEATING...THIS WILL SUPPORT A RETURN OF MORE GENERAL SHOWER CHANCES AREAWIDE BY MIDDAY/EARLY AFTERNOON...WHILE MORE CONCENTRATED LAKE EFFECT RAIN SHOWERS NORTHEAST OF LAKE ERIE SIMULTANEOUSLY BREAK UP AND WEAKEN DUE TO STRONG LATE JULY DIURNAL EFFECTS. HAVE THUS REFLECTED THIS IN THE FORECAST WITH POPS TRENDING BACK TO THE CHANCE RANGE AREAWIDE...THOUGH IT IS POSSIBLE THAT AREAS FARTHER INLAND WILL ONLY SEE VERY LIMITED ACTIVITY. WITH 850 MB TEMPS DROPPING DOWN TO +7C TO +9C...MONDAY SHOULD BE THE COOLEST DAY OF THE WEEK WITH MOST LOCATIONS SEEING HIGHS ONLY IN THE LOWER TO MID 70S...AND THE HIGHER TERRAIN LIKELY NOT GETTING OUT OF THE UPPER 60S. ONCE WE GET INTO MONDAY NIGHT...THE UPPER LOW WILL BEGIN TO MAKE A LITTLE BETTER HEADWAY NORTHEASTWARD AS IT SLIDES INTO SOUTH-CENTRAL QUEBEC PROVINCE. FOR MUCH OF THE REGION...THIS AND THE LOSS OF DAYTIME HEATING SHOULD RESULT IN A RETURN TO MAINLY DRY WEATHER BY MID TO LATE EVENING...THOUGH AT LEAST SOME LIMITED SHOWERS WILL PERSIST DOWNWIND OF THE LAKES GIVEN STILL-COOL 850 MB TEMPS OF +7C TO +8C AND THE RETURN OF THE MORE FAVORABLE NOCTURNAL PORTION OF THE DIURNAL CYCLE. OFF LAKE ERIE...EXPECT SCATTERED RAIN SHOWERS ACROSS THE BUFFALO SOUTHTOWNS MONDAY EVENING TO GRADUALLY SHIFT SOUTHWARD INTO THE SOUTHERN TIER AND DIMINISH THROUGH THE BALANCE OF THE NIGHT AS THE FLOW TURNS MORE WESTERLY AND SYNOPTIC-SCALE MOISTURE DIMINISHES...WITH JUST A FEW ISOLATED SHOWERS OR SPRINKLES LEFTOVER BY MONDAY MORNING. MEANWHILE OFF LAKE ONTARIO...SOMEWHAT DEEPER MOISTURE WILL KEEP BETTER CHANCES OF RAIN SHOWERS GOING THROUGH THE NIGHT EAST OF THE LAKE...WITH THIS ACTIVITY ALSO SETTLING SOUTH INTO THE TUG HILL REGION WITH TIME AS THE FLOW VEERS MORE WESTERLY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... IN THE FIRST HALF OF THE LONG RANGE PERIOD...THE UNSEASONABLY DEEP UPPER LOW WILL FINALLY EJECT NORTHEASTWARD ACROSS EASTERN CANADA... WITH A MORE ZONAL FLOW BECOMING RE-ESTABLISHED ACROSS OUR REGION IN ITS WAKE. COUPLED WITH SURFACE HIGH PRESSURE BUILDING EASTWARD ACROSS OUR REGION...THIS SHOULD RESULT IN TEMPS WARMING BACK TO MIDSUMMER NORMS AND A RETURN TO MAINLY DRY WEATHER...THOUGH A FEW ISOLATED TO SCATTERED SHOWERS MAY STILL LINGER INTO TUESDAY ACROSS OUR FAR EASTERN ZONES...WHICH WILL BE IN CLOSER PROXIMITY TO THE DEPARTING UPPER LOW/COOLEST AIR ALOFT. WITH 850 MB TEMPS RECOVERING TO BETWEEN +9C AND +11C TUESDAY AND +11C TO +13C WEDNESDAY...DAYTIME HIGHS FOR TUESDAY/WEDNESDAY SHOULD AVERAGE IN THE MID 70S/AROUND 80 RESPECTIVELY. LATER ON IN THE WEEK...THE PASSAGE OF ANOTHER MODEST SHORTWAVE TROUGH AND ASSOCIATED FRONTAL SYSTEM SHOULD BRING A RENEWED CHANCE OF SHOWERS/THUNDERSTORMS FOR WEDNESDAY NIGHT AND THURSDAY...BEFORE MAINLY DRY WEATHER RETURNS FOR FRIDAY WITH INCREASING LOW-LEVEL RIDGING. AS FOR TEMPS...THESE SHOULD REMAIN FAIRLY CLOSE TO NORMAL... WITH DAYTIME HIGHS AVERAGING OUT IN THE UPPER 70S TO LOWER 80S. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... RAIN SHOWERS HAVE SHIFTED INTO WESTERN NEW YORK THIS AFTERNOON AHEAD OF A COLD FRONT CROSSING EASTERN MICHIGAN. LIGHTING ACTIVITY IS LIMITED DUE TO LIMITED SUNSHINE ACROSS WESTERN TERMINALS TODAY BUT BEST CHANCE WILL BE WELL INLAND ACROSS THE SOUTHERN TIER AND FINGER LAKES INTO CENTRAL NEW YORK WHERE MORE INSTABILITY IS PRESENT. THE COLD FRONT WILL VERY SLOWLY CROSS LAKE ERIE AND THE FAR WESTERN COUNTIES OF NEW YORK TONIGHT. THIS WILL RESULT IN SHOWERS BECOMING MORE COMMON WITH LIMITED THUNDERSTORMS. VFR CONDITIONS LOOK TO DETERIORATING TO MVFR DURING THE COURSE OF THE NIGHT. IFR CIGS WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN OF THE WRN SOUTHERN TIER LATE. THE FRONT CROSSES WESTERN NEW YORK EARLY SUNDAY WITH IMPROVING CONDITIONS EXPECTED BY THE EARLY AFTERNOON. OUTLOOK... SUNDAY...SHOWERS AND A FEW THUNDERSTORMS ENDING FROM WEST TO EAST FOLLOWED BY MAINLY VFR. MONDAY...MAINLY VFR EXCEPT SOME MVFR AND A CHANCE OF SHOWERS IN WESTERN NY. TUESDAY AND WEDNESDAY...MAINLY VFR. && .MARINE... SHOWERS AND LIMITED THUNDERSTORMS ARE SHIFTING ACROSS WESTERN NEW YORK AND THE LOWER LAKES THIS AFTERNOON AHEAD OF A COLD FRONT OVER EASTERN MICHIGAN. THE FRONT WILL MOVE EAST ACROSS LAKE ERIE AND WESTERN PORTIONS OF LK ONTARIO THROUGH THIS EVENING AND TONIGHT. MODERATE TO FRESH SOUTHWESTERLIES WILL BECOME ESTABLISHED IN THE WAKE OF THE COLD FRONT ON SUNDAY...AND WITH COLD ADVECTION TAKING PLACE...THIS WILL PROMOTE WAVES TO BUILD TO NEAR 4 FEET ACROSS LAKE ERIE AND PARTS OF WESTERN LAKE ONTARIO. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THESE AREAS FOR SUNDAY AND SUNDAY NIGHT. FINALLY...COLD AIR ALOFT MAY ALSO PRODUCE AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS ON BOTH LAKES ERIE AND ONTARIO MONDAY AND TUESDAY...ESPECIALLY IF ANY LAKE EFFECT CLOUDS OR SHOWERS DEVELOP. FORECAST GFS PROFILES FALL INTO THE FAVORABLE RANGE FOR UPPER LOW WATERSPOUTS ON THE SZILAGYI WATERSPOUT NOMOGRAM. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...RSH/SMITH SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH/SMITH MARINE...RSH/SMITH
Hazardous weather outlook, Jul 27, 5:02 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EDT SAT JUL 27 2013 NYZ001>008-010>014-019>021-085-280915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 502 AM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. A FEW OF THESE STORMS COULD CONTAIN GUSTY WINDS AND SMALL HAIL...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-280915- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 502 AM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL LOW WILL CROSS THE GREAT LAKES LATER THIS WEEKEND THROUGH EARLY NEXT WEEK. THE COLD AIR ALOFT COMBINED WITH VERY WARM LAKE WATERS MAY PRODUCE AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS ON LAKES ERIE AND ONTARIO FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-280915- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR/HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:35 PM EDT | Special Weather Statement | BUF | Onondaga | 55 min |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.